Psycho-Babble Medication Thread 403714

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Issues about Effexor

Posted by Cass on October 15, 2004, at 23:20:58

I've been off anti-depressants for several years now. I haven't needed them. I made changes in my life, and I've become happier. I do believe that I have a genetic pre-disposition toward depression, but for the last few years, I've been able to handle it without drugs. In the last few weeks, I've found myself getting depressed. My doctor (not a psych doc) prescribed me Effexor when I told him I was depressed. I procrastinated starting it for about a week, but I did take one today. I don't know if it's psychological, but this evening I've been thinking a lot about alcohol and street drugs. I want them. I hardly ever drink anymore, and I haven't done street drugs for over a decade. I think I feel this way because I'm slightly altered by the Effexor.

Another issue is that in the last year or so, I've lost a lot of weight, and I've greatly improved my health with a good, healthy diet. I don't want the Effexor to make me put on weight, or make me start craving unhealthy foods. I've know Effexor can cause weight gain.

And what about sex drive? I've never been on an antidepressant that didn't ruin my sex drive. My husband would be pretty disappointed if I lost that.

Can any of you share your experiences or input with me? I'd appreciate it.

 

Re: Issues about Effexor Cass

Posted by Pfinstegg on October 16, 2004, at 8:46:25

In reply to Issues about Effexor, posted by Cass on October 15, 2004, at 23:20:58

You have been doing so well for the last few years that I'm wondering whether you need such a heavy-duty drug as Effexor. You probably will have sexual s/e (although not everyone does). A lot of people do gain weight on it. What about a combination of low dose Lexapro (say 5 mg.), plus low dose regular-release Wellbutrin (say 37,5-75 mg.) I used to take huge doses of Prozac, Paxil and Zyprexa, but am so much better on these very low doses. I've lost 45 pounds, and can have a normal sex life at those dosages. My depression is a lot better with therapy, but not completely gone, I wish I didn't have to take anything, but I do think it is better for my brain to take these two, which between them increase serotonin, dopamine and norepinephrine- sort of like a very safe MAOI!

 

Re: Issues about Effexor Cass

Posted by Pfinstegg on October 16, 2004, at 9:02:53

In reply to Issues about Effexor, posted by Cass on October 15, 2004, at 23:20:58

Just to add one more thing- the regimen I suggested is the most minimal you could possibly take- you can always go up, either in dosages, or by switching to something stronger if it doesn't help enough. Please let us know what you decide, and how it goes.

 

Re: Issues about Effexor

Posted by Cass on October 16, 2004, at 16:40:41

In reply to Re: Issues about Effexor Cass, posted by Pfinstegg on October 16, 2004, at 8:46:25

Thanks for your reply, pfinstegg. Maybe Effexor is too strong for my needs. I'm not sure. The doctor who prescribed is not a pdoc, as I mentioned, but he does know that I have a history of depression which has been quite severe. I'm very oriented toward nutrition and natural healing these days which is why I debated going back on an AD. Unfortunatly, I think I really need one. However, if I start gaining weight, I will go off it. I'm so happy with my weightloss success. I don't want to reverse things.

I tried Wellbutrin one time. It was extremely agitating for me. It was dangerous for me really. All my anxieties and issues were pushed to the forefront of my mind, and I felt like I was going to explode. I can't handle drugs that are too stimulating.

This is the second day on Effexor, and I think I feel more normal than yesterday. I don't feel altered today. I guess that's a good sign. It's been so long since I've been on an AD, I can't remember how long they take to kick in. Are they all different?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.